MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: date of event: (b)(6) 2019 to (b)(6) 2020.If explanted, give date: not applicable as lens has not been explanted.(b)(4).Device evaluation: product testing could not be performed as the product was not returned.The reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zkb00 20.0 diopter intraocular lens (iol) was implanted in the patient¿s left eye, and a zlb00 20.0 was implanted in the right eye.The patient was told at the doctor¿s office before the surgeries that he¿d have the eyesight of a 20-year old.However, after surgery, patient is experiencing halos, blurred vision and starbursts.He¿s also having difficulty while driving at night, and sign posts look twice their actual size.The patient is not using any eye drops.Thru follow-up the patient reported he had floaters prior to the implants but now the floaters are worse.He is experiencing the same symptoms in both eyes, but the left is eye worse.No further information was provided.This mdr will capture information for the left eye iol model zkb00.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9849381
Report Number9614546-2020-00131
Device Sequence Number2896100
Product Code MFK
UDI-Device Identifier05050474560086
UDI-Public(01)05050474560086(17)220524
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Model NumberZKB00
Device Catalogue NumberZKB00U0200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005